Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 97, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 27, 2016, 7:28 PM CDT for Jackson County, Matagorda County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 7:28 PM CDT (00:28 UTC)
- Expired
- May 27, 2016, 7:42 PM CDT
- In force
- 14 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 144 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4061 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.1
The text
As transmitted.
650
WUUS54 KHGX 280028
SVRHGX
TXC239-321-280100-
/O.NEW.KHGX.SV.W.0097.160528T0028Z-160528T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
728 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MATAGORDA COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PALACIOS...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
BLESSING AND MIDFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2872 9641 2873 9640 2873 9641 2878 9645
2904 9615 2885 9604 2869 9638
TIME...MOT...LOC 0028Z 235DEG 30KT 2878 9635
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
828
WWUS54 KHGX 280042
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
742 PM CDT FRI MAY 27 2016
TXC239-321-280052-
/O.CAN.KHGX.SV.W.0097.000000T0000Z-160528T0100Z/
MATAGORDA TX-JACKSON TX-
742 PM CDT FRI MAY 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MATAGORDA AND
SOUTHEASTERN JACKSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2872 9641 2873 9640 2873 9641 2878 9645
2904 9615 2885 9604 2869 9638
TIME...MOT...LOC 0038Z 235DEG 30KT 2885 9624
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:56 PM CDT, 32 minutes earlier.
Area forecast discussion, May 27, 6:56 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
656 PM CDT FRI MAY 27 2016
.AVIATION...
Today's MCS nearing the coast at this time. However there are some
concerns with the west end of this line...which appears to be back
building further west. But having said that, it does look like the
entire line is continuing to slowly translate south. Will continue
to carry TSRA for IAH and points south. For sites to the north, we
are seeing IFR CIGS. Extrapolating the timing for the back edge of
the clouds has CLL clearing at/around 02Z, then to the I-45 corri-
dor at/around 06Z. Was on the fence about POPS for tomorrow after-
noon, but did opt for VCSH/VCTS at most sites given the trends the
last few days. 41
&&
.PREV DISCUSSION...
The latest water vapor imagery shows the upper level low over
CO/KS border with its trough axis stretching into central Texas.
Thunderstorm activity has formed north of a strong outflow
boundary which has become more oriented on the boundary and
training along it. Overall motion of the line of storms is to the
SE but individual storms are moving ENE/NE. This has allowed for
some hourly rain rates near 2-3 inches an hour over some of the
same areas that flooded last night and yesterday. Storms should
track into Houston over the next couple of hours before moving
east. The HRRR 18z run seems to have a decent handle on the
current evolution and pushes the convection towards the coast.
This really depends on whether storms become more organized and
cold outflow can push the boundary south. HRRR seems to fast with
this motion compared to current trends. Could see scattered storms
continue through the evening and slowly transition east out of SE
Texas by midnight.
Upper level ridging builds over SE Texas this weekend and into
early next week. Precipitable water values drop to under 1.5
inches so may only see an isolated storm with day time heating
each of Saturday and Sunday. Moisture increase back again late
Monday into Tuesday which will support higher rain chances as the
ridge breaks down. For the middle of next week the upper level
pattern becomes more amplified with an upper level trough forming
over the plains. A frontal boundary works south as well which will
be a focus for more thunderstorm activity. There may also be a
couple of week short wave troughs that move over the area to help
support thunderstorm activity. The 3 to 4 day break from heavy
rainfall should allow for much needed runoff and receding of
flooding. We will likely need to monitor the extended forecast
next week for another heavy rainfall threat.
MARINE...
Very strong onshore winds persisting across the coastal waters today
and expecting this pattern to linger through the rest of the aftn on
into the early evening hours as the associated line of storms across
SE TX moves offshore. These storms are forecast to move off to the E
and SE this evening with light/brief offshore winds in its wake.
However, onshore winds will be returning to the marine waters tomor-
row ow and will be prevailing the rest of this holiday weekend. With
the weather less active, winds and seas should also be lower.
The persistent fetch from Gulf combined with the strong onshore flow
have helped raise tide levels to near 3.3 feet above MLLW this aftn.
With the winds decreasing tonight, tides should follow suit as well.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 71 88 73 86 71 / 20 30 10 20 20
Houston (IAH) 74 89 73 88 71 / 20 30 10 20 10
Galveston (GLS) 78 85 78 84 77 / 30 20 10 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 10 PM CDT this evening FOR THE
FOLLOWING ZONES: Brazoria...Chambers...Galveston...
Matagorda.
Flash Flood Watch until 10 PM CDT this evening FOR THE FOLLOWING
ZONES: Austin...Chambers...Colorado...Fort Bend...Harris...
Liberty...Montgomery...Polk...San Jacinto...Waller...
Washington...Wharton.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 1 AM CDT Saturday FOR
THE FOLLOWING ZONES: Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION through Saturday morning FOR
THE FOLLOWING ZONES: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM.
Small Craft Advisory until 10 PM CDT this evening FOR THE
FOLLOWING ZONES: Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION from 10 PM CDT this evening
through Saturday morning FOR THE FOLLOWING ZONES: Waters
from Freeport to the Matagorda Ship Channel from 20 to 60
NM...Waters from High Island to Freeport from 20 to 60 NM.
&&Hazardous weather outlook, May 27, 4:24 AM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 424 AM CDT FRI MAY 27 2016 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-281300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- WHARTON- 424 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOOK FOR PERIODS OF SHOWERS AND THUNDERSTORMS AS A SERIES OF DISTURBANCES MOVE ACROSS THE AREA. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WHILE SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE ON SATURDAY, SOME OF THE ACTIVITY MIGHT BE ABLE TO BECOME STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY AND MIGHT BE NEEDED ON SATURDAY.
In the hours before
Local storm report, May 27, 1:34 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
134 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 SSE NAVASOTA 30.31N 96.04W
05/26/2016 GRIMES TX NEWSPAPER
GLOBAL VACUUM SYSTEMS BUILDING DAMAGED ON HIGHWAY 6. NO
EMPLYEE INJURIES REPORTED.
&&
EVENT NUMBER HGX1600201
DCHLocal storm report, May 27, 2:26 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
226 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 3 SSE CUT AND SHOOT 30.30N 95.34W
05/26/2016 MONTGOMERY TX PUBLIC
10 TREES DOWN INCLUDING 100 YEAR OLD OAK AT 25 ACRE
RESIDENCE.
&&
EVENT NUMBER HGX1600202
DCHLocal storm report, May 27, 3:39 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 SSW NAVASOTA 30.32N 96.11W
05/26/2016 GRIMES TX BROADCAST MEDIA
WALLACE PACK UNIT STATE PRISON HAD TWO WATCH TOWERS AND
AN OUTBUILDING DAMAGED.
&&
EVENT NUMBER HGX1600203
DCHLocal storm report, May 27, 3:45 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD MADISONVILLE 30.95N 95.91W
05/26/2016 MADISON TX DEPT OF HIGHWAYS
SH 21 FROM MADISONVILLE TO FM 2548 CLOSED.
0116 PM TORNADO BRYAN 30.67N 96.37W
05/26/2016 BRAZOS TX CITY OFFICIAL
MULTIPLE HOMES DAMAGED IN THE WHEELER RIDGE
SUBDIVISION.
0150 PM FLASH FLOOD 4 ENE WIXON VALLEY 30.79N 96.26W
05/26/2016 BRAZOS TX DEPT OF HIGHWAYS
US 190 THROUGH KURTEN HAS FLOODED SECTIONS.
0150 PM FLASH FLOOD MADISONVILLE 30.95N 95.91W
05/26/2016 MADISON TX DEPT OF HIGHWAYS
SH 90 IS CLOSED BETWEEN MADISONVILLE AND BEDIAS.
0210 PM FLASH FLOOD 13 WNW MADISONVILLE 31.03N 96.11W
05/26/2016 MADISON TX DEPT OF HIGHWAYS
OLD SPANISH ROAD TX-OSR IS CLOSED DUE TO FLOODING
BETWEEN INTERSTATE 45 AND US 190.
0245 PM FLASH FLOOD 1 E COLLEGE STATION 30.60N 96.29W
05/26/2016 BRAZOS TX BROADCAST MEDIA
STATE HIGHWAY 6 SOUTH BOUND AT FM 2818 IS CLOSED DUE TO
FLOODING.
0250 PM FLASH FLOOD BRYAN 30.67N 96.37W
05/26/2016 BRAZOS TX PUBLIC
TENNESEE ROAD IN NORTH BRYAN IS FLOODED AND IMPASSABLE.
0300 PM FLASH FLOOD BRYAN 30.67N 96.37W
05/26/2016 BRAZOS TX CITY OFFICIAL
VILLA MARIA BETWEEN CAVITT AND TEXAS IS IMPASSABLE DUE
TO FLOODING.
0300 PM FLASH FLOOD LOVELADY 31.13N 95.45W
05/26/2016 HOUSTON TX BROADCAST MEDIA
SH 19...FM1280...FM 358 ARE CLOSED DUE TO HIGH WATER.
0305 PM TSTM WND DMG 3 WSW NAVASOTA 30.37N 96.14W
05/26/2016 GRIMES TX TRAINED SPOTTER
TREE DOWN AT FM 105 OUT OF NAVASOTA BEFORE FIRST
BRIDGE.
0330 PM FLOOD BRYAN 30.67N 96.37W
05/26/2016 BRAZOS TX CITY OFFICIAL
MANY ROADS FLOODED AND IMPASSABLE IN BRYAN AND COLLEGE
STATION.
0330 PM TSTM WND DMG 6 SSE NAVASOTA 30.31N 96.04W
05/26/2016 GRIMES TX NEWSPAPER
GLOBAL VACUUM SYSTEMS BUILDING DAMAGED ON HIGHWAY 6. NO
EMPLYEE INJURIES REPORTED.
0350 PM FLASH FLOOD BRENHAM 30.16N 96.40W
05/26/2016 WASHINGTON TX LAW ENFORCEMENT
PORTIONS OF STATE HIGHWAY 36 ARE IMPASSABLE BETWEEN
BRENHAM AND SOMERVILLE.
0400 PM TSTM WND DMG 5 SSW NAVASOTA 30.32N 96.11W
05/26/2016 GRIMES TX BROADCAST MEDIA
WALLACE PACK UNIT STATE PRISON HAD TWO WATCH TOWERS AND
AN OUTBUILDING DAMAGED. POSSIBLE TORNADO.
0430 PM FLASH FLOOD NAVASOTA 30.39N 96.09W
05/26/2016 GRIMES TX TRAINED SPOTTER
WASHINGTON AVENUE AND FOSTER STREET IN NAVASOTA IS
FLOODED WITH 2 FEET OF WATER.ABLE
0432 PM FLASH FLOOD NAVASOTA 30.39N 96.09W
05/26/2016 GRIMES TX TRAINED SPOTTER
BUCKINGHAM LANE AND FM 379 FLOODED AND IMPASSABLE.
0444 PM FLASH FLOOD 5 N BRENHAM 30.23N 96.40W
05/26/2016 WASHINGTON TX DEPT OF HIGHWAYS
FM 2935 AT NEW YEARS CREEK IS CLOSED DUE TO FLOODING.
0445 PM FLASH FLOOD 6 W TODD MISSION 30.26N 95.93W
05/26/2016 GRIMES TX DEPT OF HIGHWAYS
FM 362 AT BEASON CREEK CLOSED DUE TO FLOODING.
0515 PM TSTM WND DMG BRENHAM 30.16N 96.40W
05/26/2016 WASHINGTON TX BROADCAST MEDIA
CARS AND TRUCKS TRAVELING ON FM 50 BETWEEN BRENHAM AND
INDEPENDENCE WERE HIT BY VERY STRONG WIND THAT TOPPLED
TRAILERS BEHIND THE CARS. DESTROYED A ROOF ON A SHED
NEAR THE ROAD.
0520 PM FLASH FLOOD MAGNOLIA 30.21N 95.75W
05/26/2016 MONTGOMERY TX LAW ENFORCEMENT
ROAD CLOSURE 1774 AND BUDDY RILEY
0548 PM TSTM WND DMG CONROE 30.32N 95.47W
05/26/2016 MONTGOMERY TX BROADCAST MEDIA
LARGE TALL YARD TREE FELL AND SLICED THROUGH THE HOUSE
NEXT TO IT.
0600 PM FLASH FLOOD BRENHAM 30.16N 96.40W
05/26/2016 WASHINGTON TX DEPT OF HIGHWAYS
ALL OF FM 390 FROM BURTON EASTWARD TO 105 IS CLOSED.
0603 PM TSTM WND DMG 4 SE CONROE 30.29N 95.42W
05/26/2016 MONTGOMERY TX TRAINED SPOTTER
LARGE LIMBS STRIPPED OFF TREES.
0607 PM TSTM WND GST CONROE 30.32N 95.47W
05/26/2016 M66 MPH MONTGOMERY TX ASOS
57 KNOT GUST AT CONROE AIRPORT
0608 PM TSTM WND DMG 3 SSE CUT AND SHOOT 30.30N 95.34W
05/26/2016 MONTGOMERY TX PUBLIC
10 TREES DOWN INCLUDING 100 YEAR OLD OAK AT 25 ACRE
RESIDENCE.
0612 PM HAIL BRENHAM 30.16N 96.40W
05/26/2016 E1.00 INCH WASHINGTON TX TRAINED SPOTTER
0653 PM FLASH FLOOD CONROE 30.32N 95.47W
05/26/2016 MONTGOMERY TX FIRE DEPT/RESCUE
NUMEROUS WATER RESCUES OCCURRING AROUND MONTGOMERY
COUNTY.
0712 PM TSTM WND DMG BRENHAM 30.16N 96.40W
05/26/2016 WASHINGTON TX LAW ENFORCEMENT
NUMEROUS REPORTS OF DAMAGE THROUGHOUT THE COUNTY.
0712 PM FLASH FLOOD BRENHAM 30.16N 96.40W
05/26/2016 WASHINGTON TX LAW ENFORCEMENT
36 WATER RESCUES OCCURRING THROUGH COUNTY.
0715 PM FLASH FLOOD BRENHAM 30.16N 96.40W
05/26/2016 WASHINGTON TX PUBLIC
SH 36 AND US 290 FLOODED AND IMPASSABLE.
0800 PM FLASH FLOOD NAVASOTA 30.39N 96.09W
05/26/2016 GRIMES TX LAW ENFORCEMENT
AT LEAST 10 HIGH WATER RESCUES MAINLY OVER SOUTHERN
GRIMES COUNTY.
1000 PM FLASH FLOOD NW NAVASOTA 30.39N 96.09W
05/26/2016 GRIMES TX LAW ENFORCEMENT
CR 420 AND COURTNEY ST ARE UNDER WATER. WATER RESCUES
ARE ONGOING THROUGHOUT THE COUNTY.
1013 PM FLASH FLOOD BRENHAM 30.16N 96.40W
05/26/2016 WASHINGTON TX LAW ENFORCEMENT
15 TO 20 HIGH WATER RESCUES ON-GOING. WATER IN HOMES.
&&
EVENT NUMBER HGX1600189 HGX1600170 HGX1600182 HGX1600184 HGX1600183
HGX1600172 HGX1600173 HGX1600174 HGX1600188 HGX1600179 HGX1600175
HGX1600201 HGX1600176 HGX1600203 HGX1600177 HGX1600178 HGX1600180
HGX1600181 HGX1600186 HGX1600185 HGX1600192 HGX1600197 HGX1600187
HGX1600191 HGX1600202 HGX1600190 HGX1600195 HGX1600193 HGX1600196
HGX1600194 HGX1600198 HGX1600199 HGX1600200
DCHSpecial weather statement, May 27, 4:54 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
454 PM CDT FRI MAY 27 2016
TXZ200-210>214-226-227-235>238-272245-
MATAGORDA TX-HARRIS TX-GALVESTON TX-AUSTIN TX-CHAMBERS TX-
BRAZORIA TX-JACKSON TX-WALLER TX-COLORADO TX-LIBERTY TX-WHARTON TX-
FORT BEND TX-
454 PM CDT FRI MAY 27 2016
...STRONG THUNDERSTORMS ACROSS WHARTON...HARRIS...SOUTHEASTERN
WALLER...NORTHWESTERN GALVESTON...CHAMBERS...NORTHERN BRAZORIA...
NORTHEASTERN MATAGORDA...FORT BEND...NORTHERN JACKSON...CENTRAL
COLORADO...SOUTHERN LIBERTY AND SOUTHEASTERN AUSTIN COUNTIES THROUGH
545 PM CDT...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR DEVERS TO 13 MILES EAST OF SUBLIME.
MOVEMENT WAS SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...SUGAR LAND...BAYTOWN...MISSOURI CITY...
TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER PARK...ROSENBERG...ALVIN...
DICKINSON...STAFFORD...SOUTH HOUSTON...BELLAIRE...WEST UNIVERSITY PLACE...
KATY...SANTA FE AND SEABROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 2894 9680 2902 9683 2906 9694 2933 9656
2959 9684 2959 9683 3011 9461 3011 9445
2989 9444 2989 9436 2961 9436
TIME...MOT...LOC 2152Z 317DEG 18KT 2996 9458 2944 9658
HUFFMANSpecial weather statement, May 27, 7:09 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 PM CDT FRI MAY 27 2016
TXZ235-236-280045-
MATAGORDA TX-JACKSON TX-
709 PM CDT FRI MAY 27 2016
...STRONG THUNDERSTORMS ACROSS WEST CENTRAL MATAGORDA AND
SOUTHEASTERN JACKSON COUNTIES THROUGH 745 PM CDT...
AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OLIVIA...OR 10 MILES EAST OF PORT LAVACA...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PALACIOS...POINT COMFORT...PORT ALTO...SCHICKE POINT...BLESSING AND
OLIVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2858 9645 2860 9644 2863 9637 2864 9642
2872 9641 2871 9651 2863 9650 2862 9651
2861 9648 2864 9646 2868 9647 2861 9644
2859 9645 2860 9647 2861 9654 2866 9657
2866 9659 2896 9630 2873 9604 2856 9635
TIME...MOT...LOC 0008Z 232DEG 22KT 2865 9644
HUFFMANThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:09 PM CDT | Special Weather Statement | HGX | Matagorda | 36 min |
| May 27, 7:14 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Matagorda and 1 more | 2 hr |
| May 27, 8:02 PM CDT | Special Marine Warning | HGX | 58 min | |
| May 27, 8:06 PM CDT | Special Marine Warning | HGX | 84 min | |
| May 27, 8:16 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 5 days |
| May 27, 9:00 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Matagorda | 60 min |
| May 27, 9:05 PM CDT | Special Marine Warning | HGX | 85 min | |
| May 27, 9:26 PM CDT | Special Marine Warning | HGX | 64 min | |
| May 27, 9:35 PM CDT | Special Weather Statement | HGX | Brazoria | 40 min |
| May 27, 10:17 PM CDT | River Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 3 days |
| May 27, 10:17 PM CDT | River Flood Warning | HGX | Harris | 7 hr |
| May 27, 10:17 PM CDT | River Flood Warning | HGX | Harris | 16 hr |
| May 27, 10:29 PM CDT | Special Marine Warning | HGX | 91 min | |
| May 27, 10:40 PM CDT | Small Craft Advisory | HGX | 8 hr | |
| May 27, 11:48 PM CDT | Special Marine Warning | HGX | 87 min | |
| May 28, 1:51 AM CDT | Dense Fog Advisory | HGX | Brazos, Burleson, Washington | 6 hr |
| May 28, 9:16 AM CDT | River Flood Warning | HGX | Chambers, Harris, Liberty | 25 hr |
| May 28, 9:28 AM CDT | River Flood Warning | HGX | Harris | 35 hr |
| May 28, 9:28 AM CDT | River Flood Warning | HGX | Harris | 25 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.